MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14840
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a 'sof-flex pediatric double pigtail ureteral stent set' was placed on (b)(6) 2024 for a stent re-implant procedure and fractured at the patients home on (b)(6) 2024.The patient reported to have pain and passed part of the stent at home; the patient then returned to the user facility for removal of the remaining stent fragments removed from the urethra and bladder.Another stent was not placed.The stent was not set to be removed for another 2 wee ks.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention or experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) number = k180053 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, a 'sof-flex pediatric double pigtail ureteral stent set' was placed on (b)(6) 2024 for a stent re-implant procedure and fractured at the patients home on (b)(6) 2024.The patient reported to have pain and passed part of the stent at home; the patient then returned to the user facility for removal of the remaining stent fragments removed from the urethra and bladder.Another stent was not placed.The stent was not set to be removed for another 2 weeks.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention or experience any other adverse effects due to this occurrence.Investigation evaluation: reviews of documentation including the complaint history, quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu) were conducted during the investigation.The product was not returned to cook for investigation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.The product ifu, ¿sof-flex double pigtail stent set¿ provides the following information to the user related to the reported failure mode.Precautions: ¿do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ ¿ periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.¿ cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20385678
Report Number1820334-2024-01307
Device Sequence Number6596666
Product Code FAD
UDI-Device Identifier00827002148406
UDI-Public(01)00827002148406(17)250707(10)14830921
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberG14840
Device Catalogue Number039516
Device Lot Number14830921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexMale